Alert archive / Georgia / Small Craft Advisories in 2011
Small Craft Advisory 36, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at May 3, 2011, 3:10 AM EDT. It took effect at May 3, 2011, 10:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 3, 2011, 3:10 AM EDT (07:10 UTC)
- In effect from
- May 3, 2011, 10:00 PM EDT
- Expired
- May 3, 2011, 3:44 PM EDT
- In force
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
892 WHUS72 KCHS 030710 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 310 AM EDT TUE MAY 3 2011 AMZ374-031600- /O.NEW.KCHS.SC.Y.0036.110504T0200Z-110504T0900Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 310 AM EDT TUE MAY 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 AM EDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
831 WHUS72 KCHS 031038 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 638 AM EDT TUE MAY 3 2011 AMZ374-031845- /O.CON.KCHS.SC.Y.0036.110504T0200Z-110504T0900Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 638 AM EDT TUE MAY 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 AM EDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
105 WHUS72 KCHS 031525 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1125 AM EDT TUE MAY 3 2011 AMZ374-040000- /O.CON.KCHS.SC.Y.0036.110504T0200Z-110504T0900Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1125 AM EDT TUE MAY 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 AM EDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
598 WHUS72 KCHS 031944 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 344 PM EDT TUE MAY 3 2011 AMZ374-032045- /O.CAN.KCHS.SC.Y.0036.110504T0200Z-110504T0900Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 344 PM EDT TUE MAY 3 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at May 3, 12:44 AM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 3, 12:44 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1244 AM EDT TUE MAY 3 2011 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL EXTEND OVER THE REGION THROUGH TUESDAY. A COLD FRONT WILL MOVE THROUGH THE AREA EARLY WEDNESDAY...FOLLOWED BY HIGH PRESSURE THROUGH SATURDAY. ANOTHER COLD FRONT MAY AFFECT THE REGION LATE IN THE WEEKEND OR EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... ONLY MINOR CHANGES WERE MADE TO OUR GRIDDED AND TEXT FORECASTS FOR THE 1 AM UPDATE. GETTING MIXED SIGNALS IN THE LATEST SET OF HIGH RESOLUTION SHORT TERM GUIDANCE CONCERNING FOG/STRATUS POTENTIAL. SATELLITE IS NOT SHOWING TOO MUCH STRATOCUMULUS OFFSHORE AND THE BOUNDARY LAYER IS ALSO REMAINING COUPLED. THIS HAS NOT ALLOWED TO MUCH IN THE WAY OF FOG OR STRATUS TO FORM. OPTED TO BACK OFF ON CLOUD COVER OVERNIGHT--KEEPING MOST AREAS MOSTLY CLEAR UNTIL ABOUT 10Z WHERE A FEW HOURS OF PARTLY TO MOSTLY CLOUDY SKIES MAY OCCUR. LOWS LOWER-MID 60S WITH MID-UPPER 60S COAST LOOK ON TRACK. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/... DEEP LAYERED RIDGING WILL PREVAIL ACROSS THE WESTERN ATLANTIC TUESDAY. STRONG SUBSIDENCE...A STRENGTHENING SOUTHERLY FLOW AND COMPRESSIONAL HEATING AHEAD OF AN APPROACHING COLD FRONT WILL RESULT IN AN UNSEASONABLY WARM DAY ACROSS THE AREA...WITH HIGHS IN THE MID TO UPPER 80S AWAY FROM THE COAST. THE ONE FACTOR PREVENTING TEMPERATURES FROM WARMING MUCH HIGHER THAN THAT IS THE CONSIDERABLE STRATOCUMULUS FIELD THAT IS EXPECTED TO DEVELOP...RESULTING IN AT LEAST PARTLY CLOUDY SKIES ACROSS MUCH OF THE AREA. RAIN FREE CONDITIONS ARE EXPECTED FOR MOST OF TUESDAY...ALTHOUGH SHOWERS AND THUNDERSTORMS AHEAD OF THE APPROACHING COLD FRONT COULD BEGIN TO AFFECT FAR INLAND AREAS BY LATE AFTERNOON/EARLY EVENING TUESDAY. SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO ADVANCE ACROSS THE REMAINDER OF THE FORECAST AREA TUESDAY NIGHT INTO THE FIRST PART OF WEDNESDAY MORNING...BEFORE THE COLD FRONT PUSHES THROUGH AND DRIER AIR FILTERS IN BEHIND IT. OVERALL...A LACK OF SIGNIFICANT MOISTURE AHEAD OF THE FRONT SHOULD KEEP THIS FROM BEING MUCH OF A RAIN MAKER...AND HAVE KEPT PROBABILITIES OF PRECIPITATION IN THE 20-40 PERCENT RANGE. SURFACE HIGH PRESSURE WILL QUICKLY BUILD IN FROM THE WEST WEDNESDAY AFTERNOON...ALLOWING SKIES TO CLEAR BUT ALSO KEEPING TEMPERATURES IN THE MID 70S FOR HIGHS WITH A NORTHWEST FLOW IN PLACE. DESPITE CLEAR SKIES WEDNESDAY NIGHT...RADIATIONAL COOLING WILL BE SOMEWHAT LIMITED BY A COUPLED NORTHERLY FLOW WITH COLD AIR ADVECTION STILL EXPECTED TO BE ONGOING. LOWS SHOULD BE WELL BELOW NORMAL AS A RESULT. THE SURFACE HIGH WILL SHIFT DIRECTLY OVER THE REGION ON THURSDAY... WITH SUNNY SKIES ACROSS THE AREA. HIGHS WILL REMAIN BELOW NORMAL...WITH A VERY DRY AIRMASS EXPECTED TO BE IN PLACE. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THROUGH THE FIRST HALF OF THE WEEKEND...WITH SOLUTIONS THEN DIVERGING A BIT SUNDAY INTO EARLY NEXT WEEK. OVERALL...EXPECT HIGH PRESSURE TO HOLD IN PLACE THURSDAY NIGHT AND FRIDAY BEFORE A WEAK MOISTURE STARVED COLD FRONT SWINGS THROUGH THE REGION FRIDAY NIGHT. HIGH PRESSURE IS THEN EXPECTED TO HOLD IN PLACE SATURDAY THROUGH SUNDAY...WITH A COLD FRONT MOVING INTO OR THROUGH THE REGION SUNDAY NIGHT INTO MONDAY. GIVEN THE LACK OF ANY STRONG MODEL CONSENSUS AT THIS POINT...WILL MAINTAIN A RAIN FREE FORECAST THROUGH THE LONG TERM PERIODS AND WAIT FOR MODEL SOLUTIONS TO CONGEAL BEFORE ADDING ANY MENTION OF RAIN TO THE FORECAST FOR THE SUNDAY INTO MONDAY TIME FRAME. TEMPERATURES WILL RUN SLIGHTLY BELOW NORMAL FRIDAY...BEFORE MODERATING TO ABOVE NORMAL LEVELS SATURDAY THROUGH MONDAY. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... VFR FOR MUCH OF THE PERIOD. LOW CONFIDENCE ON FOG/STRATUS COVERAGE AT THE TERMINALS PRIOR TO SUNRISE WITH INCOMING GUIDANCE SHOWING CONFLICTING SIGNALS. THE 06Z TAFS WILL SHOW CIGS REMAINING VFR BUT AGAIN CONFIDENCE IS LOW ON EXACTLY HOW THINGS WILL PAN OUT DURING THE PRE-DAWN PERIOD. VFR WILL PREVAIL AT BOTH PERIODS FROM SUNRISE THROUGH SUNSET WITH GUSTY WINDS LIKELY IMPACTING BOTH TERMINALS AS THE RESULTANT SEA BREEZE MOVES INLAND. SCATTERED SHOWERS/TSTMS WILL APPROACH THE TERMINALS THIS EVENING AS A COLD FRONT MOVES IN FROM THE WEST. WILL HIGHLIGHT CB/S TO COVER FOR NOW. EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS ATTM. && .MARINE... HIGH PRESSURE OFF THE MID ATLANTIC REGION WILL DRIFT SOUTH AND SE OVERNIGHT...ALLOWING FOR WINDS ACROSS THE LOCAL WATERS TO VEER AROUND TO THE SOUTH. HOWEVER...LITTLE TO NO MIXING AND A FAIRLY LIGHT PRESSURE PATTERN WILL ALLOW FOR WINDS NO MORE THAN 15 KT THROUGH THE NIGHT. COMBINED SEAS WILL MAINLY BE AROUND 3 OR 4 FT...WITH SHORT PERIOD SE TO SOUTH WIND DRIVEN WAVES ATOP LONGER PERIOD EAST TO SE SWELLS. TUESDAY THROUGH SATURDAY...ATLANTIC HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH TUESDAY. A COLD FRONT WILL APPROACH FROM THE WEST LATE TUESDAY...THEN MOVE THROUGH THE COASTAL WATERS WEDNESDAY MORNING. HIGH PRESSURE WILL THEN BUILD BACK INTO THE REGION WEDNESDAY NIGHT THROUGH SATURDAY. THERE IS A CHANCE THAT WINDS AND/OR SEAS MAY REACH SMALL CRAFT ADVISORY LEVELS ACROSS PORTIONS OF THE WATERS BEHIND THE COLD FRONT WEDNESDAY NIGHT THROUGH EARLY THURSDAY. OTHERWISE...WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS. RIP CURRENTS...MAINTAINED MODERATE RISK FOR TUESDAY AS WE CONTINUE TO SEE 2-3 FT SWELLS EVERY 8 SEC...AN ONSHORE FLOW PLUS AFFECTS FROM THE NEW MOON. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, May 2, 3:44 PM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 344 PM EDT MON MAY 2 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-031945- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 344 PM EDT MON MAY 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-031945- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 344 PM EDT MON MAY 2 2011 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:09 AM EDT | Rip Current Statement | CHS | 14 hr |
Nearby
Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.